Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
2 mths of treatments, now what?
avatar
Shanji1 posted:
Dear Nurse Jane and Webmd Team, Firstly let me thank you for the great work you do, thank you. Here is my issue: I thought I had yeast infections, based on my symptoms, for the past two menstrual cycles and then went to my GP, 2 different ones, to get treated; they treated me for yeast infections. This past cycle, last week, the same symptoms returned, itchy vulva, then eventually itchy vagina(inside) and a light yellow discharge, with mild blanket abdominal cramping yesterday. I saw a gynae yesterday and she said she saw both bacteria and yeast for the internal exam. She is treating me with a 10 day regimen of Klion D. Well, after reading the pamphlet, my heart sank. Does this mean I definitely have trichomoniasis? I "may" need to confront my husband. Please, help! Thanks in advance(I have had a Mirena in for about 6 mths.)
Reply
 
avatar
Jane Harrison Hohner, RN, RNP responded:
Dear Shanji: As far as I have been able to determine, Klion D (not available in the USA) contains both miconazole and metronidazole. Miconazole is a well established treatment for vaginal yeast; in the USA it is found in the over the counter product "Monostat".

Metronidazole can be used to treat either trichomoniasis (Trich) or bacterial vaginosis (BV). It is available by prescription only in the USA as either a pill ("Flagyl") or a gel ("Metrogel"). Trich is an STD, BV is not. Thus it sounds like you are being treated for the bacterial infection of BV as mentioned by your GYN---not Trich.

There are studies in the literature whcih suggest an increased risk for BV infections among IUD users. However, these studies evaluated women using the copper type IUD, not Mirena.

Bottom line, I don't think you need to confront your husband unless you have some other kind of suspicion regarding his faithfulness.

Yours,
Jane
 
avatar
Shanji1 replied to Jane Harrison Hohner, RN, RNP's response:
Dear Nurse Jane, I thank you once again for your imminent reply. Besides this issue, there are no other concerns and I am quite relieved by your honest response. The comprehensive way with which you explained all the facts stated allowed me to better understand my treatment and overall situation. you all offer such a great resource, We appreciate and thank you
 
avatar
Jane Harrison Hohner, RN, RNP replied to Shanji1's response:
Thank you, Shanji. Hopefully your symptoms will resolve--never to return.
J


Helpful Tips

an over the counter item that helps me
I like AZO "for PMS". It has natural ingredients. One time I got dizzy and had to leave church and go lay down in the car. Then went to a ... More
Was this Helpful?
0 of 0 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.